Minimum message length shrinkage estimation

Enes Makalic, Daniel F. Schmidt

    Research output: Contribution to journalArticleResearchpeer-review

    7 Citations (Scopus)


    This note considers estimation of the mean of a multivariate Gaussian distribution with known variance within the Minimum Message Length (MML) framework. Interestingly, the resulting MML estimator exactly coincides with the positive-part James-Stein estimator under the choice of an uninformative prior. A new approach for estimating parameters and hyperparameters in general hierarchical Bayes models is also presented. Crown

    Original languageEnglish
    Pages (from-to)1155-1161
    Number of pages7
    JournalStatistics and Probability Letters
    Issue number9
    Publication statusPublished - 2009

    Cite this